Alert archive / Oklahoma / Fire Weather Watches in 2016
Fire Weather Watch 21, NWS Norman, OK
NWS Norman, OK issued this fire weather watch at Nov 15, 2016, 3:13 AM CST for Ellis County, Harper County, Woodward County, Oklahoma. It took effect at Nov 16, 2016, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2016, 3:13 AM CST (09:13 UTC)
- In effect from
- Nov 16, 2016, 12:00 PM CST
- Expired
- Nov 15, 2016, 2:30 PM CST
- In force
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 131 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2709 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424 WWUS84 KOUN 150913 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 313 AM CST TUE NOV 15 2016 ...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON ACROSS NORTHWESTERN OKLAHOMA... .A STRONG STORM SYSTEM IS EXPECTED TO APPROACH THE CENTRAL ROCKIES WEDNESDAY. BREEZY SOUTH WINDS WILL DEVELOP AHEAD OF IT DURING THE LATE MORNING AND AFTERNOON HOURS. VERY WARM TEMPERATURES ARE ALSO EXPECTED BY WEDNESDAY AFTERNOON...ALONG WITH LOW DEWPOINTS ACROSS WESTERN AND NORTHWESTERN OKLAHOMA. AS A RESULT...A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS APPEAR POSSIBLE ACROSS NORTHWESTERN OKLAHOMA WEDNESDAY AFTERNOON AND EVENING. OKZ004-009-010-152115- /O.NEW.KOUN.FW.A.0021.161116T1800Z-161117T0100Z/ HARPER-ELLIS-WOODWARD- 313 AM CST TUE NOV 15 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWESTERN OKLAHOMA... * TIMING...EARLY WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING. * WIND...SOUTH 20 TO 25 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...81 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
1 follow-up statement
768 WWUS84 KOUN 152030 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 230 PM CST TUE NOV 15 2016 ...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON ACROSS NORTHWESTERN OKLAHOMA... OKZ004-009-010-161000- /O.UPG.KOUN.FW.A.0021.161116T1800Z-161117T0100Z/ /O.NEW.KOUN.FW.W.0023.161116T1800Z-161117T0100Z/ HARPER-ELLIS-WOODWARD- 230 PM CST TUE NOV 15 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR FAR NORTHWESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY. * WIND...SOUTH 20 TO 25 MPH. * HUMIDITY...13 TO 20 PERCENT. * TEMPERATURE...81 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this fire weather watch went out at Nov 15, 3:01 AM CST, 12 minutes earlier.
Area forecast discussion, Nov 15, 3:01 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
301 AM CST Tue Nov 15 2016
.DISCUSSION...
Some patchy fog has again developed along and east of I35 early
this morning. Expect fog coverage to increase across this area
through sunrise, but it will quickly mix out after sunrise. Very
warm temps are still expected this afternoon, especially across
southwestern OK. High temps are expected to be, on average, 20
degrees above normal. This trend will continue tomorrow as the
upper ridge moves overhead and stout SW downslope flow develops.
By tomorrow afternoon widespread 850 mb temps will likely reach
into the upper teens, if not warmer. Record highs in the low to
mid 80s will be possible. Breezy south winds and dry conditions
combined with this heat will also elevated fire weather potential.
Went ahead and issued a Fire Weather Watch tomorrow for
northwestern OK where an hour or two of critical conditions will
likely develop near thermal ridge axis. This is based on a drier,
and currently more accurate, depiction from the GFS dewpoints.
By Thu, the anticipated deep mid to upper trough will have moved
over CO. A stout LLJ will develop ahead of it. The strongest winds
this week still appear they will be Thu afternoon, although some
cirrostratus may limit overall mixing for some locations.
Regardless, pressure gradient and momentum transfer could eventually
result in a wind advisory. Low level moisture should increase
enough by Thursday to keep min RH from dropping below critical
levels to warrant any fire weather headlines. Afternoon temps will drop
a few degrees, but will remain well above average. The GFS remains
stubborn with its progression of the previously mentioned trough
Thu night, with the ECMWF about 6 hours faster. Both have been
fairly consistent so tried to go somewhere right between them
(NAM/DGEX?) with the timing of front thru early Fri. Will keep
low PoPs in for our region but mid level moisture continues to
look like a big problem. Chilly temps will follow the front Fri-
Sun and subfreezing lows will have impacted almost the entire FA
by Sun AM. The ECMWF and GFS begin to diverge by early next week
but it appears a quick warm up will be possible followed by
another cool down, with the possibility of some rainfall on the
extended horizon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 81 49 83 57 / 0 0 0 0
Hobart OK 81 47 79 54 / 0 0 0 0
Wichita Falls TX 81 49 82 57 / 0 0 0 0
Gage OK 83 44 85 53 / 0 0 0 0
Ponca City OK 77 46 82 58 / 0 0 0 0
Durant OK 80 52 83 59 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for OKZ004-009-010.
TX...None.
&&
25/03Hazardous weather outlook, Nov 14, 10:15 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 1015 PM CST MON NOV 14 2016 OKZ004>048-050>052-TXZ083>090-151100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1015 PM CST MON NOV 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .FOG... FOG...MAINLY CONFINED TO LOW LYING AREAS...IS EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING. SOME OF THE FOG MAY BECOME DENSE IN VALLEYS OF CENTRAL AND SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .FOG... AREAS OF FOG WILL BE POSSIBLE EARLY TUESDAY MORNING...MAINLY ACROSS CENTRAL AND SOUTHEAST OKLAHOMA. .FIRE WEATHER... ELEVATED TO NEAR CRITICAL WILDFIRE CONDITIONS ARE EXPECTED TUESDAY THROUGH THURSDAY. THE MOST WIDESPREAD AREA TO BE AFFECTED WITH NEAR CRITICAL CONDITIONS IS EXPECTED TO OCCUR ON THURSDAY WHEN WINDY CONDITIONS COULD COMBINE WITH WARM TEMPERATURES AND DRY VEGETATION TO ELEVATE WILDFIRE CONCERNS. .THUNDERSTORMS... ISOLATED STORMS ARE POSSIBLE ACROSS PORTIONS OF OKLAHOMA...MAINLY ALONG AND EAST OF INTERSTATE 35... THURSDAY EVENING INTO FRIDAY MORNING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:30 PM CST | Red Flag Warning | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Greer and 6 more | 29 hr |
Nearby
Fire Weather Watches in Oklahoma, 2016Every fire weather watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.